Tuesday, October 21, 2014
Just Diagnosed with Cancer? Chat with Experts

Wednesday, January 28, 2009 lia, Community Member, asks

Q: endometrial thickening

 6 months on tamoxifen.. start transvaginal ultrasound completely normal.  regular periods

from july until nov 1.. then no period until jan 19th.. tans vaginal ultrasound jan 26th,

shows endometrial thickening and cyst on right ovary.  radiologist and oncologist said it is to early for the "tamoxifen effect"...see gyn tomorrow for biopsy, or possible DNC...I have never had any problems pre-breast cancer, pre-tamoxifen with ultrasounds of uterus.. so what else could it be but the tamoxifen??? anyone have any experience??? thanks lia

Answer This
Answers (1)
PJ Hamel, Health Guide
1/28/09 3:34pm

I took tamoxifen for 3 years and didn't have this experience, Lia. However, irregular periods are definitely a side effect of tamoxifen. The other issues might be your own personal reaciton to tamoxifen; not every side effect you might experience is common enough to make the list of common side effects. I'd just follow through with the tests, and see what's up. Tamoxifen is definitely key for preventing recurrence; but, as with any drug, you always need to balance the benefits against the side effects. Good luck - PJH

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By lia, Community Member— Last Modified: 11/10/10, First Published: 01/28/09